Louisiana, 2008Damaging Winds and Strong Wind in Louisiana, August 3, 2008
August 3, 2008 · NWS SHV · 26 events in 11 counties and zones
downing numerous trees and powerlines across north central and northeast Louisiana. A gust front developed ahead of the convection and preceded the convection by in some cases 10 to 15 miles.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $21,000
- Crop damage
- None recorded
- Events
- 26
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A complex of severe thunderstorms developed across northwest Mississippi and moved west southwest into the region...downing numerous trees and powerlines across north central and northeast Louisiana. A gust front developed ahead of the convection and preceded the convection by in some cases 10 to 15 miles. This outflow boundary or gust front produced winds approaching 50 mph which downed trees and powerlines as well. The storms propagated into a very unstable airmass during the late night hours of August 2nd and continued into the early morning hours of August 3rd.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 2, 11:23 PM CST, 47 minutes earlier.
Area forecast discussion, Aug 2, 11:23 PM CST, 47 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1223 AM CDT SUN AUG 3 2008
...AN UPDATE TO THE FORECAST WILL BE COMING...
.DISCUSSION...
DOING A QUICK UPDATE IN ORDER TO ACCOUNT FOR THE DERECHO HEADING
WEST ACROSS THE MISSISSIPPI RIVER. NO OTHER CHANGES PLANNED AT THIS
TIME.
ISC GRIDS HAVE BEEN SENT AND POSTED TO THE INTERNET. AN UPDATED
SUITE OF PRODUCTS WILL BE ISSUED SHORTLY. /21/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 78 101 76 98 76 / 10 10 0 10 10
MLU 76 99 75 98 73 / 10 10 0 10 10
DEQ 74 102 74 101 72 / 10 10 0 0 0
TXK 78 102 77 100 75 / 10 10 0 0 0
ELD 75 102 75 101 74 / 10 10 0 0 0
TYR 77 100 77 99 76 / 10 10 0 10 10
GGG 76 100 76 98 74 / 10 10 0 10 10
LFK 74 99 74 97 73 / 10 10 10 20 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070>073.
LA...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: LAZ001>006-010>014-017>022.
OK...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: OKZ077.
TX...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&
BUTTSHazardous weather outlook, Aug 2, 11:00 AM CST, 13 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT SAT AUG 2 2008
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-031100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1200 PM CDT SAT AUG 2 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
EXPECT TO SEE TEMPERATURES CLIMB TO 100 TO 105 DEGREES THIS
AFTERNOON. THESE TEMPERATURES WHEN COMBINED WITH THE HUMIDITY WILL
PROVIDE HEAT INDEX VALUES FROM NEAR 105 TO 109 DEGREES. THIS WILL
STRESS ANYONE INVOLVED IN OUTDOOR ACTIVITIES...AND THOSE CONFINED TO
THE INSIDE WITHOUT THE COOLING FROM FANS OR AIR CONDITIONERS.
THE COMBINATION OF HEAT AND HUMIDITY MAY PRODUCE VERY ISOLATED LATE
AFTERNOON THUNDERSTORM ACTIVITY...EAST OF A TEXARKANA TO LUFKIN
LINE. IF ANY THUNDERSTORMS DEVELOP...THEY MAY PRODUCE STRONG GUSTY
WINDS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE HEAT WILL STAY WITH THE REGION...AT LEAST THROUGH MONDAY INTO
TUESDAY WITH TRIPLE DIGIT AFTERNOON MAXIMUM TEMPERATURES ONCE AGAIN.
HEAT INDEX VALUES SUNDAY THROUGH TUESDAY WILL AGAIN APPROACH 105
TO 109 DEGREES ACROSS THE REGION.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT
ACTIVATION SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT.
17
In the hours before
Local storm report, Aug 2, 10:15 PM CST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1115 PM CDT SAT AUG 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG 11 SSW STRONG 32.95N 92.41W
08/02/2008 UNION LA LAW ENFORCEMENT
TREES WERE BLOWN DOWN IN THE TRUXNO COMMUNITY.
0552 PM TSTM WND DMG 7 E SPEARSVILLE 32.95N 92.49W
08/02/2008 UNION LA LAW ENFORCEMENT
TREES WERE BLOWN DOWN IN THE LARAN COMMUNITY.
0630 PM HAIL 3 NW DOWNSVILLE 32.66N 92.45W
08/02/2008 E1.75 INCH LINCOLN LA LAW ENFORCEMENT
0639 PM TSTM WND DMG 9 NE RUSTON 32.63N 92.54W
08/02/2008 LINCOLN LA LAW ENFORCEMENT
TREES AND POWERLINES WERE BLOWN DOWN NEAR THE CEDARTON
COMMUNITY.
0640 PM HAIL 4 E GRAMBLING 32.53N 92.64W
08/02/2008 E0.25 INCH LINCOLN LA TRAINED SPOTTER
0642 PM HAIL 5 ENE GRAMBLING 32.54N 92.62W
08/02/2008 E0.88 INCH LINCOLN LA AMATEUR RADIO
NICKEL-SIZED HAIL REPORTED IN THE RUSTON WAL-MART PARKING
LOT.
0648 PM HAIL 4 ENE GRAMBLING 32.54N 92.64W
08/02/2008 E0.75 INCH LINCOLN LA AMATEUR RADIO
0648 PM TSTM WND DMG 4 ENE GRAMBLING 32.54N 92.64W
08/02/2008 LINCOLN LA AMATEUR RADIO
8 INCH DIAMETER TREE LIMBS WERE BLOWN DOWN.
0651 PM HAIL 4 ENE GRAMBLING 32.54N 92.64W
08/02/2008 E0.88 INCH LINCOLN LA AMATEUR RADIO
0700 PM TSTM WND DMG 4 E GRAMBLING 32.53N 92.64W
08/02/2008 LINCOLN LA AMATEUR RADIO
NUMEROUS POWERLINES AND TREE LIMBS WERE BLOWN DOWN.
0703 PM TSTM WND DMG 4 E GRAMBLING 32.53N 92.64W
08/02/2008 LINCOLN LA AMATEUR RADIO
A TREE WAS BLOWN DOWN ACROSS US-167 AT EAST CAROLINA
AVENUE IN RUSTON.
0706 PM HAIL 4 ENE GRAMBLING 32.54N 92.64W
08/02/2008 E0.88 INCH LINCOLN LA AMATEUR RADIO
NICKEL-SIZED HAIL ALONG US-167...JUST NORTH OF RUSTON.
0718 PM TSTM WND DMG 3 SE GRAMBLING 32.50N 92.68W
08/02/2008 LINCOLN LA UTILITY COMPANY
POWERLINES WERE BLOWN DOWN NEAR THE BARNET SPRINGS
COMMUNITY.
0721 PM TSTM WND DMG 11 SSE RUSTON 32.39N 92.57W
08/02/2008 JACKSON LA UTILITY COMPANY
POWERLINES WERE BLOWN DOWN ACROSS NORTHWEST JACKSON
PARISH.
0728 PM TSTM WND DMG 5 E GRAMBLING 32.53N 92.63W
08/02/2008 LINCOLN LA AMATEUR RADIO
A TREE WAS BLOWN DOWN ON A HOUSE ON EAST MISSISSIPPI
STREET IN RUSTON.
0747 PM TSTM WND DMG 4 WSW HAYNESVILLE 32.95N 93.20W
08/02/2008 CLAIBORNE LA LAW ENFORCEMENT
TREES WERE BLOWN DOWN ALONG CLARENCE-IVORY ROAD.
0748 PM TSTM WND DMG 4 WSW HAYNESVILLE 32.95N 93.20W
08/02/2008 CLAIBORNE LA UTILITY COMPANY
POWERLINES WERE BLOWN DOWN IN NORTON CORNER COMMUNITY.
&&
D. BUTTSSpecial weather statement, Aug 2, 11:57 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1257 AM CDT SUN AUG 3 2008
ARZ073-LAZ005-006-013-014-019-021-022-030700-
CALDWELL-JACKSON-LA SALLE-LINCOLN-OUACHITA-UNION-WINN-
1257 AM CDT SUN AUG 3 2008
...SIGNIFICANT WEATHER ALERT FOR HIGH WINDS...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 200 AM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...
IN SOUTH CENTRAL ARKANSAS...
UNION.
IN NORTH CENTRAL LOUISIANA...
UNION...LINCOLN...OUACHITA...JACKSON...CALDWELL...WINN AND
LA SALLE.
INCLUDING THE FOLLOWING LOCATIONS.
CALION...HUTTIG...STRONG...BROWNSVILLE-BAWCOMVILLE...
CLAIBORNE...FARMERVILLE...JENA...MONROE...OLLA...RICHWOOD...
STERLINGTON...SWARTZ AND WEST MONROE.
AT 1240 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG WINDS AHEAD OF A LARGE LINE OF THUNDERSTORMS...KNOWN AS A
GUST FRONT...FROM MONTICELLO TO BASTROP TO 46 MILES SOUTH OF
RAYVILLE TO 87 MILES EAST OF SIMMESPORT. THE GUST FRONT WAS MOVING
WEST AT 34 MPH.
THE GUST FRONT WILL AFFECT COMMUNITIES BETWEEN EL DORADO ARKANSAS...
TO MONROE LOUISIANA...TO COLUMBIA LOUISIANA AROUND 115 AM.
AS THE GUST FRONT PASSES THROUGH YOUR LOCATION...YOU CAN EXPECT WIND
SPEEDS OF 40 TO 40 MILES AN HOUR. TEN TO FIFTEEN MINUTES AFTER THE
GUST FRONT PASSES YOUR LOCATION...THUNDERSTORMS COULD BRING WIND
GUSTS IN EXCESS OF 60 MILES AN HOUR...PENNY SIZED HAIL...AND
TORRENTIAL RAINFALL WITHIN A SHORT AMOUNT OF TIME. RAINFALL AMOUNTS
UP TO 2 INCHES MAY BE SEEN IN AN HOURS TIME.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.
LAT...LON 3209 9191 3193 9189 3192 9200 3163 9200
3181 9243 3295 9266 3338 9259 3333 9245
3328 9242 3330 9233 3327 9222 3321 9220
3316 9209 3310 9212 3302 9206 3273 9206
3267 9190 3253 9189 3229 9202 3212 9186
TIME...MOT...LOC 0557Z 105DEG 30KT 3363 9192 3282 9192
3182 9165 3106 9039
BUTTSStrong Wind, Ouachita
- When
- August 3, 12:10 AM CST
- Where
- Ouachita forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Amateur Radio
- Coordinates
- 32.478, -92.155 (the zone’s center; the record gives no point)
A large tree was blown down on Susan Drive off Wallace Dean Road in Monroe, Louisiana. A tree was also down across Evergreen Street 1 block south of Smith Street.
Thunderstorm Wind, Caldwell
- When
- August 3, 12:20 AM CST
- Where
- Caldwell County, 0.91 mi SW of Columbia Arpt
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.110, -92.060
Several trees were blown down near town.
Thunderstorm Wind, Ouachita
- When
- August 3, 12:20 AM CST
- Where
- Ouachita County, 0.9 mi SE of Millhaven
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.490, -91.970
Several trees were blown down just east of Monroe, Louisiana.
Strong Wind, Union
- When
- August 3, 12:20 AM CST
- Where
- Union forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 32.832, -92.375 (the zone’s center; the record gives no point)
A gust front blew down a tree along Hwy. 143 approximately 1 mile south of Rocky Branch, Louisiana.
Thunderstorm Wind, Ouachita
- When
- August 3, 12:30 AM CST
- Where
- Ouachita County, 1.35 mi ESE of Kiroli Woods
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 32.540, -92.150
A tree was blown down across La. 143, approximately 2 miles north of West Monroe, Louisiana.
Thunderstorm Wind, Caldwell
- When
- August 3, 12:30 AM CST
- Where
- Caldwell County, 0.59 mi E of Kelly
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.980, -92.170
Trees were downed along La. 850 in Grayson, Louisiana.
Thunderstorm Wind, Caldwell
- When
- August 3, 12:30 AM CST
- Where
- Caldwell County, 0.59 mi E of Grayson
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.050, -92.110
Trees were downed along La. 126 near Grayson, Louisiana.
Strong Wind, Jackson
- When
- August 3, 12:35 AM CST
- Where
- Jackson forecast zone
- Measured
- 44 kt (51 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 32.302, -92.558 (the zone’s center; the record gives no point)
A gust front blew down several trees just east of Eros, Louisiana.
Thunderstorm Wind, Ouachita
- When
- August 3, 12:45 AM CST
- Where
- Ouachita County, 0.9 mi SW of Lakeshore
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 32.510, -92.080
A 15 inch diameter tree and powerline was downed in North Monroe at the corner of Spencer and Myrtle Roads.
Thunderstorm Wind, Ouachita
- When
- August 3, 12:45 AM CST
- Where
- Ouachita County, Monroe
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 32.500, -92.120
A 20 inch diameter tree was downed in North Monroe on Pargould Road near Kenmore Street.
Thunderstorm Wind, Ouachita
- When
- August 3, 12:45 AM CST
- Where
- Ouachita County, Monroe
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 32.500, -92.120
A tree was downed on Country Place Road near Park Avenue.
Thunderstorm Wind, Caldwell
- When
- August 3, 12:47 AM CST
- Where
- Caldwell County, 3 mi SSE of Clarks
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 31.990, -92.130
Powerlines were downed across the southern portion of the parish.
Thunderstorm Wind, La Salle
- When
- August 3, 12:48 AM CST
- Where
- La Salle County, 0.69 mi N of Jena
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.690, -92.130
Trees were downed across the entire parish.
Thunderstorm Wind, Ouachita
- When
- August 3, 12:50 AM CST
- Where
- Ouachita County, 0.9 mi SW of Lakeshore
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 32.510, -92.080
A 20 inch diameter tree was downed on Martin Street at the intersection of King Street.
Thunderstorm Wind, Ouachita
- When
- August 3, 12:55 AM CST
- Where
- Ouachita County, Monroe
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 32.500, -92.120
A large tree was downed at the intersection of Walnut Street and Bres Avenue.
Thunderstorm Wind, Ouachita
- When
- August 3, 12:57 AM CST
- Where
- Ouachita County, 1.88 mi ENE of Cheniere
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 32.510, -92.250
Trees were downed across La. 546 in West Monroe, Louisiana.
Strong Wind, Jackson
- When
- August 3, 12:59 AM CST
- Where
- Jackson forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Utility Company
- Coordinates
- 32.302, -92.558 (the zone’s center; the record gives no point)
A gust front downed some powerlines northwest of Jonesboro, Louisiana.
Thunderstorm Wind, Jackson
- When
- August 3, 1:00 AM CST
- Where
- Jackson County, 0.69 mi N of Chatham
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 32.310, -92.450
Trees and powerlines were downed across the entire parish. Some of the damage included downed trees in the town of Hodge where Front Street was blocked and a metal fence was blown destroyed at the local paper mill. Large trees also fell near a restaurant in Jonesboro, Louisiana.
Thunderstorm Wind, Lincoln
- When
- August 3, 1:05 AM CST
- Where
- Lincoln County, 3.22 mi ENE of Ruston
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.540, -92.580
Trees were blown down along Rough Edge Road east of town.
Strong Wind, Bienville
- When
- August 3, 1:10 AM CST
- Where
- Bienville forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Law Enforcement
- Coordinates
- 32.347, -93.056 (the zone’s center; the record gives no point)
A few trees were downed by a gust front east of the community of Bienville, Louisiana.
Thunderstorm Wind, Lincoln
- When
- August 3, 1:10 AM CST
- Where
- Lincoln County, 1.35 mi WSW of Ruston
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.510, -92.650
Trees were blown down along Mitchell Road in Ruston, Louisiana.
Thunderstorm Wind, Winn
- When
- August 3, 1:10 AM CST
- Where
- Winn County, 0.59 mi W of Winnfield
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.920, -92.640
Numerous trees and powerlines were downed across the entire parish.
Thunderstorm Wind, Grant
- When
- August 3, 1:25 AM CST
- Where
- Grant County, 2.35 mi W of Dry Prong
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.580, -92.570
Trees and powerlines were downed across the entire parish.
Thunderstorm Wind, Bienville
- When
- August 3, 1:30 AM CST
- Where
- Bienville County, 0.69 mi S of Bienville
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.360, -92.980
Trees and powerlines were downed across the entire parish.
Thunderstorm Wind, Natchitoches
- When
- August 3, 1:50 AM CST
- Where
- Natchitoches County, 1.36 mi WSW of Natchitoches
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.760, -93.100
Trees and powerlines were downed across the entire parish.
Thunderstorm Wind, Caddo
- When
- August 3, 6:28 PM CST
- Where
- Caddo County, 1.35 mi WSW of Mooringsport
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 32.670, -93.990
Downed powerlines resulted in power outages just west of Mooringspot, Louisiana.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in Arizona, August 3, 20083 deaths · 2 injured · $25,000 · 52 kt wind · 4 events
- Rip Currents in Florida, August 3 to 4, 20083 deaths · 2 injured · 3 events
- Rip Current in Florida, August 3, 20081 death · 1 event
- Marine Strong Wind in Gulf of Mexico, August 3, 20081 death · 1 event
- Tornado and Flash Flooding in California, August 3 to 4, 2008$235,000 · EF1 · 5 events
- Hail and Damaging Winds in Arkansas, August 3, 2008$257,000 · 1.75 in hail · 13 events
- Damaging Winds in Louisiana, August 3, 2008$295,000 · 50 kt wind · 4 events
- Lightning Strike in Maine, August 3, 2008$300,000 · 1 event
- Damaging Winds in Texas, August 3, 20081 injured · $93,000 · 55 kt wind · 8 events
- Lightning Strike in Georgia, August 3, 2008$150,000 · 1 event
- Hail and Damaging Winds in Massachusetts, August 3, 20081 injured · $61,000 · 1 in hail · 10 events
- Flash Flooding in Maine, August 3, 2008$120,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 131902, 131900, 131901, 131927, 131903, 131913, 131914, 131926, 131923, 131924, 131925, 131917, 131905, 131922, 132115, 131906, 131918, 131915, 131907, 131909, 131910, 131921, 131916, 131919, 131920, 131933.